Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 124, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 25, 2002, 6:18 PM EDT for Putnam County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2002, 6:18 PM EDT (22:18 UTC)
- Expired
- Jul 25, 2002, 7:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:30 PM EDT | Thunderstorm Wind | Crescent City, FL | Two sheds damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647 WUUS52 KJAX 252218 SVRJAX FLC107-252300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 618 PM EDT THU JUL 25 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 700 PM EDT * AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF ORANGE MILLS TO 4 MILES SOUTH OF CRESCENT CITY...OR ALONG A LINE EXTENDING FROM 2 MILES WEST OF HASTINGS TO 4 MILES SOUTH OF CRESCENT CITY...MOVING EAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 700 PM EDT... ORANGE MILLS...AND CRESCENT CITY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. HAIL UP TO 3/4 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ LAT...LON 2981 8159 2937 8157 2939 8152 2976 8153 CAMP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:30 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 25, 2:30 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT THU JUL 25 2002 12Z MODEL SUITE NOT AVAILABLE DUE TO NCEPS TEST. ONLY MM5 AVAILABLE AT THIS TIME. AFTER SEEING THIS MODEL...PREVIOUS FORECAST STILL LOOKS ON TRACK. WITH UPPER TROUGH RETROGRADING AND UPPER RIDGE BUILDING INTO AREA EXPECT NEAR CLIMO POPS AND TEMPERATURES NEXT FEW DAYS. 12Z KJAX SOUNDING SHOWS TYPICAL WARMING OF AIRMASS AND DRYING ALOFT SEEN WITH THIS PATTERN. EXCEPTION WILL BE SE GA LATE FRIDAY AS WEAK PVA DRIFTS INTO AREA FROM THE NORTH INCREASING POPS TO ABOVE CLIMATOLOGY. OTHERWISE EAST COAST SEABREEZE FRONT WILL BE MAIN TRIGGER FOR PM STORMS. MAY NEED TO MENTION HEAT INDICES AS TEMPERATURES REACH THE MID 90S NEXT FEW DAYS. MARINE...WITH HIGH PRESSURE RIDGE AXIS REMAINING JUST SOUTH OF AREA...LIGHT SW FLOW TO CONTINUE. NO HEADLINES. PRELIM... AMG TB 072/092 073/093 073 04464 SSI TB 074/090 075/092 075 04464 JAX BB 073/093 074/094 074 04453 SGJ BB 075/091 075/092 075 04453 GNV BB 072/093 073/094 073 04353 OCF BB 073/093 073/094 073 04353 .JAX... .GA...NONE. .FL...NONE. MZ/JH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:49 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 41 min |
| Jul 25, 4:32 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 43 min |
| Jul 25, 4:34 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 41 min |
| Jul 25, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 37 min |
| Jul 25, 5:13 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 47 min |
| Jul 25, 5:32 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 43 min |
| Jul 25, 6:56 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.